Oklahoma, 2004

Hail and Damaging Wind in Oklahoma, November 26, 2004

November 26, 2004 · NWS TSA · 3 events in 1 county or zone

2 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Nov 26, 8:34 PM CST, 2 hours 5 minutes earlier.

Area forecast discussion, Nov 26, 8:34 PM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
834 PM CST FRI NOV 26 2004

CONVECTION HAS BEGUN TO DEVELOP IN SOUTHEAST OKLAHOMA AND SOUTHWEST
ARKANSAS WHERE THE MOISTURE IS DEEPEST AND NEAR WHERE THE FASTEST
LOW-LEVEL WINDS WERE CROSSING A WEAK BAROCLINIC ZONE AND HIGHER
TERRAIN.  ENOUGH MOISTURE CONTINUES TO SURGE NORTH THAT WE HAVE
JUST UPDATED THE FORECAST TO INCREASE RAIN AND THUNDER CHANCES AT
MOST LOCATIONS.  WE HAVE ALSO UPDATED THE HAZARDOUS WEATHER OUTLOOK
TO ADDRESS THE INCREASED SEVERE WEATHER POTENTIAL.

OTHER THUNDERSTORMS AND SHOWERS MAY SOON BEGIN TO DEVELOP FURTHER
WEST IN EASTERN OKLAHOMA WHERE THE LEADING EDGE OF SYNOPTIC SCALE
LIFT BEGINS TO OVERSPREAD THE LOW-LEVEL MOISTURE.

WIND FIELDS ALOFT ARE STRONG AND SUPPORTIVE OF SUPERCELL STRUCTURE
FOR AT LEAST THE FIRST FEW HOURS OF THE EVENT.  THE ACTIVITY WILL BE
MOSTLY ELEVATED NORTH OF I-40...BUT MESOSCALE GRIDS HAVE BEEN
SHOWING A WEAKER CAP INDEX AS THE MOISTURE INCREASES...RAISING THE
POSSIBILITY OF THE CONVECTION THERE BEING ROOTED MORE CLOSELY TO THE
SURFACE.  IF THAT OCCURS...THE POTENTIAL FOR DAMAGING WINDS AND
ORGANIZED STORM-LEVEL ROTATION WILL INCREASE IN SOUTHEAST OKLAHOMA
AND WEST CENTRAL ARKANSAS.

AS NOTED...UPDATED FORECAST ALREADY OUT.

PRELIM NUMBERS:

TUL    42   56   32   53 /  40   10    0   10
FSM    48   58   33   57 /  70   20    0   10
MLC    44   57   34   57 /  30    5    0   10
BVO    41   54   24   51 /  40   10    5   20
FYV    46   53   28   53 /  70   30    0   10
BYV    49   51   30   51 /  70   40    0   10
MKO    45   56   32   55 /  40   10    0   10
MIO    42   52   28   51 /  70   20    5   10
F10    42   57   33   55 /  30    5    0   10
HHW    46   60   36   58 /  50    5    0   10

FORECAST ID= 08

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.
Hazardous weather outlook, Nov 26, 7:28 PM CST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
728 PM CST FRI NOV 26 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
728 PM CST FRI NOV 26 2004

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT

TORNADO.
	RISK...LIMITED.
	AREA...SOUTH AND EAST OF A HUGO...STIGLER TO CASS LINE.
	ONSET...AFTER 9PM...ENDING AROUND 3AM.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EAST OF A BOSWELL TO SOUTH COFFEYVILLE LINE.
	ONSET...AFTER 9PM...ENDING AROUND 3AM.

DISCUSSION...
LOW-LEVEL MOISTURE CONTINUES TO SURGE NORTH INTO EASTERN OKLAHOMA
AND WESTERN ARKANSAS AHEAD OF AN APPROACHING SURFACE LOW AND
ASSOCIATED COLD FRONT AND DRY LINE.  DEW POINTS WILL REACH THE 50S
THROUGHOUT MUCH OF THE REGION.  THIS COMBINED WITH STRONG LIFT AND
COLD AIR ALOFT WILL INCREASE THE POTENTIAL FOR SEVERE WEATHER
TONIGHT.  SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
EASTERN OKLAHOMA BETWEEN 8 AND 10PM AND MOVE EAST INTO ARKANSAS.
WIND FIELDS ALOFT ARE QUITE STRONG AND FAVOR SUPERCELL STORM
STRUCTURE FOR SEVERAL HOURS BEFORE THE STORMS TEND TO ORGANIZE INTO
LINES.  THE STORMS THAT FORM IN SOUTHEAST OKLAHOMA AND SPREAD INTO
WEST CENTRAL ARKANSAS MAY BE CLOSE TO BEING SURFACE
BASED...SUGGESTING THE GREATEST THREAT FOR STRONG WINDS AND
LOW-LEVEL ROTATION WILL BE IN THESE AREAS.  FURTHER NORTH...THE MORE
ELEVATED NATURE OF THE STORMS SUGGESTS PRIMARILY A HAIL THREAT.  THE
STORMS SHOULD BE CLEARING THE FAR EASTERN SECTIONS OF THE TULSA
FORECAST AREA AROUND 3AM...ENDING THE SEVERE THREAT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS IN THE OUTLOOK AREA
SHOULD BE READY TO ACTIVATE IF WATCHES OR WARNINGS ARE ISSUED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...WINTER WEATHER POTENTIAL TUESDAY NIGHT IN NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
THE STORM SYSTEM THAT IS EXPECTED MOVE ACROSS CENTRAL UNITED STATES
DURING THE FIRST HALF OF NEXT WEEK WILL TRACK FAR ENOUGH SOUTH THAT
THERE IS THE POSSIBILITY OF THUNDERSTORMS IN FAR SOUTHEAST OKLAHOMA
MONDAY AND A CHANCE OF MIXED PRECIPITATION IN PARTS OF NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS TUESDAY NIGHT.  INTERESTS SHOULD
CONTINUE TO MONITOR LATER FORECASTS AND OUTLOOKS CONCERNING THIS
STORM SYSTEM.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR
AND GRAPHICAL INFORMATION.

The radar

The Western Arkansas radar (KSRX), 35 km away, was scanning. The volume nearest the first event began at 04:38 UTC.

Open the radar archive at this moment

Event by event

2 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Le Flore

When
November 26, 10:39 PM CST
Where
Le Flore County, Poteau
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.050, -94.617

Hail, Le Flore

When
November 26, 11:00 PM CST
Where
Le Flore County, Cameron
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.133, -94.550

Thunderstorm Wind, Le Flore

When
November 26, 11:25 PM CST
Where
Le Flore County, 1 mi SW of Rock Is
Measured
61 kt (70 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
35.167, -94.500

Thunderstorm winds estimated at 70 miles an hour damaged a barn, blew down a tree and also blew down a highway sign.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, November 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5429019, 5429020, 5429021.